MAUDE Adverse Event Report: ETHICON INC. ETHIBOND EXCEL SUTURE 30"(75CM) 2-0 G/W; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHIBOND EXCEL SUTURE 30"(75CM) 2-0 G/W; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number PXX52
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Additional summary: it was reported performance pull off suture needle.An opened folder with five parked needle/suture combinations of were received for analysis.This product code contains ten strands double armed per packet.During the visual inspection of opened samples, the swage and attachment area of five double armed needles were noted to be as expected.Sutures were dispensed without problems and examined along of the strand and no defects, or damaged were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the conditions of the samples received, no performance pull off suture needle were found, and the tested samples met the finished goods requirements.An unopened sample was received for analysis.This product code contains ten strands double armed per packet.During the visual inspection of unopened sample, no defects were found on the package.The sample was opened and the swage and attachment area of ten double armed needles were noted to be as expected.Sutures were dispensed without problems and examined along of the strands and no defects, or damaged were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the conditions of the sample received, no performance pull off suture needle were found, and the tested samples met the finished goods requirements.Representative samples returned to support investigation of 3 device issues captured in reports (b)(4).Analysis results have been included in follow-up reports for each.Additional information was requested and the following was obtained: please provide clarification 'the green strands were coming apart.Were the needles found already separated from the suture threads upon opening the package? or were the sutures found broken in the package? or please provide specific device issue.Answer: a total of 3 packets were opened from this lot # mc5180, all of which had green strands coming apart.The suture was intact in the packaging, but came apart once a bite of tissue had been taken.Another lot # of pxx52 was found and the suture performed well.
 
Event or Problem Description
It was reported that a patient underwent a bental procedure on (b)(6) 2018, and suture was used.During the procedure, the green strands were coming apart.Another like device with a different lot number was used to complete the procedure.There were no consequences for the patient.

Brand Name
ETHIBOND EXCEL SUTURE 30"(75CM) 2-0 G/W
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8024841
Report Number2210968-2018-76837
Device Sequence Number16486003
Product Code GAT
UDI-Device Identifier10705031049338
UDI-Public10705031049338
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Catalogue NumberPXX52
Device Lot NumberMC5180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2018
Initial Report FDA Received Date10/31/2018
Patient Sequence Number1